Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 60, NWS Jackson, MS

May 10, 2013Copiah County, Simpson County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 10, 2013, 4:12 AM CDT for Copiah County, Simpson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 4:12 AM CDT (09:12 UTC)
Expired
May 10, 2013, 7:15 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Copiah County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WGUS54 KJAN 100912
FFWJAN
MSC029-127-101215-
/O.NEW.KJAN.FF.W.0060.130510T0912Z-130510T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...

* UNTIL 715 AM CDT

* AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA.    
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF 1 TO 2          
  INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNION...SHIVERS...HARRISVILLE...SANATORIUM AND MARTINVILLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS WITH AN ADDITIONAL 2 TO 3 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3170 9041 3170 9067 3204 9044 3205 8967
      3204 8966 3178 8966 3175 9014 3170 9026
      3170 9037 3169 9038 3169 9041

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 9, 8:58 PM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, May 9, 8:58 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT THU MAY 9 2013

...RISK OF HEAVY RAINFALL INCREASING FOR THE REGION LATE TONIGHT
THROUGH MIDDAY TOMORROW. RISK OF STRONG TO SEVERE STORMS CONTINUES
FOR TONIGHT AND FRIDAY...

.UPDATE...ISSUED FLASH FLOOD WATCH FOR MUCH OF THE REGION FOR
TONIGHT THROUGH EARLY AFTERNOON TOMORROW DUE TO INCREASING RISK OF
LOCALLY HEAVY RAINFALL. ALSO GENERALLY INCREASED RAINFALL CHANCES
AND FORECAST RAINFALL AMOUNTS LATE TONIGHT THROUGH TOMORROW. /BB/

&&

.DISCUSSION...LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS IS
CONTINUING TO ORGANIZE BACK TO OUR WEST OVER FAR EASTERN TX. THE
SHORTWAVE THAT IS HELPING DRIVE DEVELOPMENT OF THIS ACTIVITY IS
ALSO PRODUCING THUNDERSTORMS ACROSS LA/AR WITH DEVELOPMENT JUST ON
OUR DOORSTEP THIS EVENING. THE POOL OF QUALITY MOISTURE JUST TO OUR
W AND S ALONG WITH AN OBSERVED TREND FOR TRAINING STORMS IN THE
APPROACHING COMPLEX IS INCREASING CONFIDENCE IN THE POTENTIAL FOR
PERIODS OF HEAVY RAINFALL AND POSSIBLE FLOODING ISSUES TONIGHT AND
EARLY FRIDAY. THE FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR WRN
AND SRN ZONES WHERE CONFIDENCE IS HIGHER THAT MOISTURE AND FORCING
WILL BE SUFFICIENT FOR PERIODS OF HEAVIER RAINFALL BUT MAY BE
EXTENDED FARTHER TO THE E AND NE DURING THE NEXT SHIFT.

ANTICIPATING THIS CLUSTER OF SHOWERS AND STORMS TO TRANSITION
EASTWARD THROUGH THE NIGHT. THE STRONGEST...POSSIBLY
SEVERE...CONVECTION WILL TRANSLATE INTO SE AR...NE LA AND WRN MS
THIS EVENING...PUSHING EWD ACROSS THE REMAINDER OF THE FORECAST AREA
AFTER MIDNIGHT. WITH THE BEST MOISTURE POOLING NWD ACROSS LA THIS
EVENING IT WOULD BE LITTLE SURPRISE IF THE SVR WATCH CURRENTLY IN
PLACE OVER WRN LA WERE TO BE EXTENDED FARTHER EWD INTO OUR FORECAST
AREA TONIGHT. STRONG TO SEVERE CONVECTION AND POTENTIALLY HEAVY
RAINFALL WILL BE SUPPORTED THROUGH THE OVERNIGHT HOURS INTO EARLY
FRIDAY AS MOISTURE INCREASES AHEAD OF THE APPROACHING SURFACE
BOUNDARY AND STRONG JET FORCING DEVELOPS ACROSS THE REGION.

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT THU MAY 9 2013/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

THE LATEST MODELS SHOW STRONG TO POSSIBLY SEVERE CONVECTION COMING
ACROSS THE REGION FROM THE WEST IN THE FORM OF A CONVECTIVE COMPLEX
LATE TONIGHT INTO FRIDAY MORNING. THIS WILL BE ASSOCIATED WITH A
COLD FRONT AND UPPER SOUTHERN PLAINS TROUGH APPROACHING THE REGION.
THE POTENTIAL EXISTS FOR SOME OF THE STORMS TO BECOME STRONG TO
SEVERE. THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL. A TORNADO OR TWO CANNOT BE RULED OUT. LOW TO MID
LEVEL FLOW WILL BECOME PARALLEL ALONG THE BOUNDARY AND THIS COMBINED
WITH PACIFIC MOISTURE COMING ACROSS THE REGION WILL ALSO BRING THE
RISK OF LOCALLY HEAVY RAINS. AROUND TWO TO THREE INCHES OF RAINFALL
WILL BE POSSIBLE...WHICH WILL AFFECT MOIST SOILS AND SOME HIGH RIVER
LEVEL CONDITIONS. A FLASH FLOOD WATCH MAY BE NEEDED DEPENDING ON THE
SPEED AND TIMING OF THIS SYSTEM. AS FOR GUIDANCE...CUT TEMPS TONIGHT
FOR SOME LOCATIONS DUE TO THE COLD POOL MOVING IN BEHIND THE
COMPLEX.

MUCH ON SATURDAY WILL DEPEND ON MESOSCALE INFLUENCES AND CONVECTIVE
EVOLUTION FRIDAY/FRIDAY NIGHT. MOST GUIDANCE SUGGEST THAT A SLOW
MOVING FRONTAL BOUNDARY WILL BE MOVING SOUTHEAST ACROSS THE ARKLAMISS
AND WILL SUPPORT ANOTHER CONVECTIVE SYSTEM...BUT MESOSCALE BOUNDARIES
MAY HAVE MORE TO SAY WHERE THUNDERSTORM ACTIVITY ULTIMATELY FOCUSES
ON SATURDAY. PRECIPITABLE WATER > 1.5 INCHES AND DEEP LAYER FLOW
NEARLY PARALLEL TO THE FRONT WILL SUPPORT AT LEAST LOCALLY HEAVY
RAINFALL. /27/EC/

LONG TERM...SUNDAY THROUGH NEXT THURSDAY...

MODELS AGREE THAT HIGH PRESSURE WILL BRING DRIER AND COOLER AIR
BEHIND THE FRONT FOR SUNDAY INTO EARLY NEXT WEEK. LOW TEMPERATURES
MONDAY MORNING WILL GET BACK DOWN INTO THE UPPER 40S AT MANY
LOCATIONS...AND THIS IS ABOUT 10 DEG F BELOW CLIMATE NORMAL. THERE
ARE SIGNALS IN THE LONGER RANGE GLOBAL MODELS FOR A WEAK MID LEVEL
SHORTWAVE TROUGH TO APPROACH THE ARKLAMISS BY NEXT THURSDAY...AND
SMALL RAIN CHANCES ARE INDICATED IN THE FORECAST FOR NOW. /EC/

&&

.AVIATION...VFR CONDITIONS IN PLACE THIS EVENING WILL GRADUALLY
DETERIORATE FROM THE WEST TONIGHT AS A COMPLEX OF RAIN AND TSTMS
MOVES INTO THE REGION. ISOLATED TSTMS WILL BE POSSIBLE ALONG AND
WEST OF THE MS RIVER AND N OF I-20 THROUGH MIDNIGHT WITH STORMS AND
MVFR...LCL IFR...CONDITIONS SPREADING TO THE EAST OVERNIGHT.
WIDESPREAD MVFR CIGS/VSBYS ARE EXPECTED THROUGH NOON FRIDAY WITH
WIDESPREAD RAIN AND TSTMS. CLOUD DECKS WILL BE BKN-OVC 2500-4000 FT
IN THE AFTERNOON WITH SCT SHWRS AND TSTMS POSSIBLE.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
     FOR MSZ018-019-025>028-034>037-040>044-047>051-053>066-
     072>074.

LA...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
     FOR LAZ007>009-015-016-023>026.

AR...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
     FOR ARZ074-075.

&&

BB/03/27/EC
Hazardous weather outlook, May 9, 8:02 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT THU MAY 9 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>044-047>051-053>066-072>074-110115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
802 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT AND FRIDAY AS A
THUNDERSTORM COMPLEX MOVES INTO THE AREA. THESE STORMS WILL HAVE THE
POTENTIAL FOR WIND GUSTS OF 60 TO 70 MPH ALONG WITH A TORNADO OR
TWO.

IN ADDITION...PERIODS OF HEAVY RAINFALL ARE EXPECTED TONIGHT AND
EARLY FRIDAY. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH
A POTENTIAL FOR LOCALLY HIGHER AMOUNTS. WITH WET SOIL CONDITIONS IN
PLACE AND SWOLLEN CREEKS AND STREAMS...RAINFALL RATES AND TOTALS MAY
BE HIGH ENOUGH TO PRODUCE FLASH FLOODING AT SOME LOCATIONS. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH NOON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT
SATURDAY...PRIMARILY TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR.
LOCALLY HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE.
STORMS WILL END SATURDAY NIGHT WITH DRY CONDITIONS RETURNING FOR
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY FRIDAY MORNING AND AGAIN
SATURDAY.

MSZ029>033-038-039-045-046-052-110045-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-LAUDERDALE-
740 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG...POSSIBLY SEVERE...STORMS CAN BE EXPECTED LATE TONIGHT AND
FRIDAY AS A THUNDERSTORM COMPLEX MOVES INTO THE AREA. THESE STORMS
WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 50 TO 60 MPH. PERIODS OF
HEAVY RAINFALL WILL ALSO BE POSSIBLE. RAINFALL RATES MAY RESULT IN
LOCAL FLOODING...INCLUDING PONDING WATER ON ROADWAYS AND IN LOW LYING
AREAS. SMALL CREEKS AND STREAMS MAY ALSO SEE RISES IN WATER LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT
SATURDAY...PRIMARILY TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR.
LOCALLY HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE.
STORMS WILL END SATURDAY NIGHT WITH DRY CONDITIONS RETURNING FOR
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT AND FRIDAY AND AGAIN
SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03/28

In the hours before

Special weather statement, May 10, 1:30 AM CDT, 2 hours 42 minutes before
MSZ043-048-049-100715-
RANKIN MS-MADISON MS-HINDS MS-
130 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CDT FRI MAY 10 2013

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN PORTIONS OF THE
JACKSON METROPOLITAN AREA...

A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 9 MILES NORTH
OF ANNANDALE TO 3 MILES NORTHWEST OF JACKSON AT 129 AM CDT...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS...MADISON AND NORTHERN RANKIN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3260 8978 3243 8975 3225 9029 3264 9031
      3267 9023 3266 9020 3270 9013 3270 9010
      3275 9004 3280 9002 3282 8999 3289 8977
      3289 8973 3264 8973
TIME...MOT...LOC 0629Z 248DEG 31KT 3265 9020 3237 9019

BYB
Special weather statement, May 10, 1:33 AM CDT, 2 hours 39 minutes before
MSZ053-054-059-062-100715-
LINCOLN MS-JEFFERSON MS-COPIAH MS-CLAIBORNE MS-
133 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT FRI MAY 10 2013

...STRONG THUNDERSTORMS PUSHING THROUGH JEFFERSON COUNTY...

A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM ALCORN
TO 6 MILES SOUTHEAST OF MCNAIR AT 132 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CLAIBORNE...WESTERN COPIAH...JEFFERSON AND
NORTHWESTERN LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3161 9064 3161 9108 3187 9124 3192 9118
      3194 9119 3207 9072 3205 9071 3205 9056
      3165 9033 3157 9063
TIME...MOT...LOC 0632Z 252DEG 31KT 3187 9112 3158 9095

BYB
Special weather statement, May 10, 1:56 AM CDT, 2 hours 16 minutes before
LAZ024-026-100740-
CONCORDIA LA-CATAHOULA LA-
156 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CDT FRI MAY 10 2013

...STRONG THUNDERSTORMS MOVING THROUGH NORTHEASTERN LOUISIANA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 11 MILES SOUTHWEST OF LARTO AT
156 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CATAHOULA AND CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9201 3156 9151 3153 9149 3152 9152
      3145 9152 3138 9146 3136 9148 3136 9151
      3143 9155 3141 9158 3130 9151 3122 9180
      3126 9183 3129 9193 3122 9192 3123 9200
      3128 9203
TIME...MOT...LOC 0656Z 248DEG 30KT 3127 9199

BYB
Special weather statement, May 10, 3:03 AM CDT, 1 hour 9 minutes before
MSZ060-100835-
ADAMS MS-
303 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 AM CDT FRI MAY 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF SIBLEY AT 304 AM CDT...MOVING NORTHEAST
AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9150 3136 9148 3138 9146 3143 9150
      3159 9116 3135 9116 3134 9118 3137 9122
      3135 9131 3131 9142 3131 9146 3127 9148
TIME...MOT...LOC 0804Z 247DEG 30KT 3136 9142

CME
Special weather statement, May 10, 3:35 AM CDT, 37 minutes before
MSZ059>061-100930-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-
335 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT FRI MAY 10 2013

AN AREA OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WAS LOCATED
5 MILES NORTHEAST OF KINGSTON AT 330 AM CDT...MOVING NORTHEAST AT 30
MPH.

RADAR SUGGESTS AROUND TWO INCHES OF RAIN HAS FALLEN ACROSS PARTS OF
THE AREA OVER THE PAST 4 HOURS. ADDITIONAL RAINS NEAR ONE INCH MAY
OCCUR THROUGH 530 AM. IF ADDITIONAL HEAVY RAIN DEVELOPS AND SHOWS IT
MAY LAST FOR A LONGER PERIOD...THEN A FLASH FLOOD WARNING MAY BE
NEEDED.

PEOPLE IN WESTERN FRANKLIN...CENTRAL JEFFERSON AND EAST CENTRAL ADAMS
COUNTIES SHOULD MONITOR THIS ACTIVITY CLOSELY FOR POTENTIAL FLOODING.

LAT...LON 3184 9117 3182 9092 3174 9080 3137 9086
      3137 9134 3164 9131
TIME...MOT...LOC 0830Z 236DEG 25KT 3147 9120

CME
Special weather statement, May 10, 3:42 AM CDT, 30 minutes before
MSZ061-100910-
FRANKLIN MS-
342 AM CDT FRI MAY 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 AM CDT FRI MAY 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 7 MILES NORTHEAST OF GARDEN CITY AT 342 AM CDT...MOVING EAST
AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3148 9114 3161 9075 3135 9074 3134 9113
TIME...MOT...LOC 0842Z 249DEG 35KT 3143 9103

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:44 PM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Claiborne, Clarke and 31 more16 hr
May 10, 12:45 AM CDTSpecial Weather StatementJANYazoo30 min
May 10, 1:30 AM CDTSpecial Weather StatementJANMadison45 min
May 10, 1:33 AM CDTSpecial Weather StatementJANClaiborne, Jefferson42 min
May 10, 3:03 AM CDTSpecial Weather StatementJANAdams32 min
May 10, 3:35 AM CDTSpecial Weather StatementJANFranklin, Jefferson55 min
May 10, 3:42 AM CDTSpecial Weather StatementJANFranklin28 min
May 10, 4:29 AM CDTFlash Flood WarningJANAdams, Franklin, Jefferson2 hr
May 10, 6:12 AM CDTRiver Flood WarningJANLawrence5 days
May 10, 10:16 AM CDTRiver Flood WarningJANNeshoba58 hr
May 10, 10:16 AM CDTRiver Flood WarningJANLeake47 hr
May 10, 10:16 AM CDTRiver Flood WarningJANHinds, Rankin10 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.